Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 8, 2012, 5:27 PM MST for Pinal County, Arizona. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2012, 5:27 PM MST (00:27 UTC)
- Expired
- Aug 8, 2012, 6:00 PM MST
- In force
- 33 min
- Issued by
- NWS Tucson, AZ
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 81 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:02 PM MST | TSTM WND GST 60 | 11 Nw Oracle Junction, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 3468 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676
WWUS85 KTWC 090027
SPSTWC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
527 PM MST WED AUG 8 2012
AZZ504>506-514-090100-
SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN AZ-SOUTH CENTRAL PINAL COUNTY INCLUDING
ELOY/PICACHO PEAK STATE PARK AZ-SOUTHEAST PINAL COUNTY INCLUDING
KEARNY/MAMMOTH/ORACLE AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN
VALLEY/MARANA/VAIL AZ-
527 PM MST WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PINAL AND EXTREME
NORTHEASTERN PIMA COUNTIES UNTIL 600 PM MST...
AT 525 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF ORACLE...OR 10 MILES NORTHEAST
OF ORO VALLEY...MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...BIOSPHERE 2...CATALINA...
SADDLEBROOKE AND ORACLE JUNCTION.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3245 11094 3255 11115 3277 11107 3277 11073
3262 11080 3246 11073
TIME...MOT...LOC 0027Z 117DEG 10KT 3251 11084
$$
KDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:34 PM MST, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 8, 2:34 PM MST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 234 PM MST WED AUG 8 2012 .SYNOPSIS...STRONG HIGH PRESSURE WILL BRING HOT TEMPERATURES THROUGH THE WEEKEND WITH NEAR RECORD HIGHS IN SOME LOCATIONS. ENOUGH MOISTURE WILL REMAIN IN PLACE TODAY FOR SCATTERED SHOWERS AND THUNDERSTORMS BY LATE AFTERNOON AND EVENING HOURS. THUNDERSTORMS WILL THEN GENERALLY BE CONFINED TO MAINLY HIGHER TERRAIN AREAS THURSDAY THROUGH SUNDAY BEFORE INCREASING AGAIN EARLY NEXT WEEK. && .DISCUSSION...STORMS ARE FIRING ON SCHEDULE ALONG THE RIM WITH A FEW CELLS POPPING UP ON THE SKY ISLANDS. STILL CONCERNED FOR A DECENT SEVERE WEATHER EVENT TODAY. MODIFIED MORNING SOUNDING STILL SHOWED PLENTY OF CAPE AND MOISTURE TO KEEP THE THREAT HIGH. PLUS WIND SHEAR ON THE MORNING SOUNDING LOOKS BETTER THAN RECENT MEMORY. WE STILL HAVE A FEW DEGREES OF WARMING LEFT TO GO SO ACTIVITY MAY HOLD OFF IN THE VALLEYS FOR ANOTHER 1 OR 3 HOURS...ALTHOUGH RADAR TRENDS HAVE INCREASED SINCE I BEGAN WRITING THIS DISCUSSION. THINKING THE STORMS ALONG THE RIM WILL GENERATE OUTFLOW BOUNDARIES THAT WILL EVENTUALLY PUSH WEST INTO THE LOWER TERRAIN AND MIX WITH THE MOIST UNSTABLE AIR. DOWNBURST WINDS ARE A CONCERN ALONG WITH THE POTENTIAL FOR BLOWING DUST. A FEW HAIL STONES ARE ALSO NOT OUT OF THE QUESTION. DEBRIS CLOUDS FROM THIS MORNING WERE TRACKING AT ABOUT 18KTS SO ANTICIPATE A SIMILAR STORM SPEED TODAY. STILL CONCERNED OVER LOCALIZED FLOODING EVEN WITH THE FASTER STORM MOTION. PRECIP WATER VALUES ARE UP AROUND 1.5 AND THE ACTIVITY MAY FORM INTO AN MCS LATER THIS AFTERNOON/EVENING AND INCREASE THE HEAVY RAIN THREAT. INCREASED POPS FOR TODAY ALONG A NORTHEAST TO SOUTHWEST LINE FROM GREENLEE COUNTY DOWN TO SOUTHERN PIMA. ALSO UPPED QPF AMOUNTS A TAD. THE NEXT BIG CONCERN IS THE HEAT FOR THE NEXT 5 TO 7 DAYS. WE WILL BE DANGEROUSLY CLOSE TO HEAT ADVISORY THRESHOLDS STARTING AS EARLY AS FRIDAY...WITH THE WARMEST CONDITIONS SATURDAY THROUGH MONDAY. ECMWF IS RUNNING WARMER THAN THE OTHER MODELS AND BASED ON THE 850-700MB THICKNESS REGRESSION METHOD...THE TUCSON AREA WILL HOVER AROUND 109 OR 110 SATURDAY THROUGH MONDAY. GFS THICKNESS VALUES ARE RUNNING ABOUT 10 DAM LOWER THAN THE EURO WHICH WOULD KEEP TEMPS DOWN BY ABOUT 4 DEGREES. WITH THE UPPER HIGH EXPECTED TO SIT OVER THE SW...WITH RIDGE AXIS GENERALLY PLANTED SQUARELY OVER THE STATE...AND THE EXPECTED DRYING CONDITIONS THROUGH THE WEEKEND...DECIDED TO ERR ON THE SIDE OF HOT AND INCREASED TEMPS TO JUST BELOW HEAT ADVISORY RANGE FROM SATURDAY THROUGH MONDAY. THESE HOT CONDITIONS MAY EVEN LAST INTO TUESDAY BEFORE THE RIDGE BREAKS DOWN. CONVECTION SHOULD BE RELEGATED TO THE MOUNTAINS WITH VERY LITTLE ACTIVITY REACHING THE LOWER DESERTS OR VALLEYS. CAN NOT COMPLETELY RULE OUT STORMS SO WILL CARRY THE LOW POPS THROUGH THE WEEK. && .AVIATION...SCT TO NUMEROUS -TSRA/-SHRA ESPECIALLY FROM KOLS TO KTUS NORTHEAST TOWARD GRAHAM AND GREENLEE COUNTIES. WIND GUSTS APPROACHING 55 KTS...POSSIBLY GREATER...WITH THE STRONGEST STORMS. OTHERWISE...VFR CONDITIONS AND SURFACE WIND GENERALLY LESS THAN 10 KTS THRU WEDNESDAY EVENING OR 09/06Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. THEREAFTER...BUILDING HIGH PRESSURE ALOFT WILL CONFINE THUNDERSTORMS TO MAINLY NEAR HIGHER TERRAIN STARTING THURSDAY AND CONTINUING THROUGH THE WEEKEND. NORMAL DIURNAL WIND TRENDS OUTSIDE OF STRONG THUNDERSTORM OUTFLOWS. SHOWERS AND THUNDERSTORMS SHOULD INCREASE AGAIN THE FIRST HALF OF NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. JJB WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 8, 10:31 AM MST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1031 AM MST WED AUG 8 2012 AZZ501>515-090615- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 1031 AM MST WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND PUSH WEST ACROSS THE REGION THROUGH THIS EVENING. SOME OF THESE STORMS WILL BE STRONG TO SEVERE AND CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HEAVY RAINFALL. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH ACROSS MOST AREAS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DECREASED THUNDERSTORM COVERAGE IS EXPECTED STARTING THURSDAY AND CONTINUING THROUGH THIS WEEKEND. THE MAIN WEATHER STORY DURING THIS PERIOD WILL CONTINUE TO BE THE VERY HOT TEMPERATURES IN THE LOWER ELEVATIONS WITH RECORD OR NEAR RECORD HIGHS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 8, 3:35 PM MST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
335 PM MST WED AUG 8 2012
AZZ509>511-082300-
GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER GILA
RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-WHITE
MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW
AZ-
335 PM MST WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAHAM COUNTY UNTIL 400
PM MST...
AT 327 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF SAFFORD...MOVING SOUTHWEST
AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...SAFFORD...SOLOMON...FORT
THOMAS...THATCHER...SWIFT TRAIL JUNCTION...PIMA...FRYE MESA DAM AND
MOUNT GRAHAM.
LAT...LON 3273 10955 3261 10970 3280 11011 3299 11001
3310 10974 3296 10947
TIME...MOT...LOC 2235Z 035DEG 19KT 3294 10962Special weather statement, Aug 8, 3:41 PM MST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 341 PM MST WED AUG 8 2012 AZZ507-508-513-082315- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 341 PM MST WED AUG 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 415 PM MST... AT 340 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF SIERRA VISTA...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SIERRA VISTA...NICKSVILLE... CORONADO NATIONAL MEMORIAL AND RAMSEY CANYON PRESERVE. ANOTHER STRONG STORM WAS LOCATED SOUTH OF SAINT DAVID MOVING TOWARD KARTCHNER CAVERNS STATE PARK. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3134 11045 3195 11044 3196 10998 3134 10991 TIME...MOT...LOC 2239Z 076DEG 10KT 3145 11023 KD
Local storm report, Aug 8, 4:18 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
418 PM MST WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND GST 1 N HEREFORD 31.45N 110.19W
08/08/2012 M62 MPH COCHISE AZ TRAINED SPOTTER
&&
EVENT NUMBER TWC1200056
RSMLocal storm report, Aug 8, 4:25 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
425 PM MST WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG 2 N HEREFORD 31.47N 110.19W
08/08/2012 COCHISE AZ TRAINED SPOTTER
SHINGLES BLOWN OFF ROOF ... 0.35 RAINFALL IN 10 MINUTES
&&
EVENT NUMBER TWC1200057
RSMSpecial weather statement, Aug 8, 5:27 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
527 PM MST WED AUG 8 2012
AZZ504>506-514-090100-
SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN AZ-SOUTH CENTRAL PINAL COUNTY INCLUDING
ELOY/PICACHO PEAK STATE PARK AZ-SOUTHEAST PINAL COUNTY INCLUDING
KEARNY/MAMMOTH/ORACLE AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN
VALLEY/MARANA/VAIL AZ-
527 PM MST WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PINAL AND EXTREME
NORTHEASTERN PIMA COUNTIES UNTIL 600 PM MST...
AT 525 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF ORACLE...OR 10 MILES NORTHEAST
OF ORO VALLEY...MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...BIOSPHERE 2...CATALINA...
SADDLEBROOKE AND ORACLE JUNCTION.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3245 11094 3255 11115 3277 11107 3277 11073
3262 11080 3246 11073
TIME...MOT...LOC 0027Z 117DEG 10KT 3251 11084
KDThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:49 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 56 min |
| Aug 8, 5:53 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 37 min |
| Aug 8, 6:15 PM MST | Special Weather Statement | TWC | Pima | 45 min |
| Aug 8, 7:06 PM MST | Special Weather Statement | TWC | 24 min | |
| Aug 8, 8:20 PM MST | Areal Flood Advisory | TWC | Pima | 85 min |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.